Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Hi - I am looking for some advice about switching

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1985 Questions
Question
Hi - I am looking for some advice about switching medication from zoloft to prozac. I started zoloft about 6 weeks ago, and I cannot deal anymore with the side effect of sever bloating, some weight gain, gas, and fatigue. I have decided to switch to prozac, and i was curious how I can make the transition with the least negative effects. I am taking 37.5 zoloft, in the evening. I am also very very sensitive to medications, and I have 10 mg prozac pills, in capsule form. Please help!
Best, Pooja
Tue, 6 Feb 2018 in Mental Health
 
 
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
Reduce Zoloft by 12.5 mg per week.

Detailed Answer:
Hello XXXXXXX
Welcome to HCM.
I can understand your concerns.

In my opinion, you can reduce Zoloft by 12.5 mg every week. Simultaneously, start with prozac 10mg and increase the dose 10mg every week.. The usual antidepressant dose of prozac is 40-60mg. In these doses, prozac shows good antidepressant effect.

However, as these are prescription drugs, keep your doctor informed about the dose changes you make. Better to do it under your doctor's supervision.

Hope this helps.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor